[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.161.168.21. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
June 22, 1979

Agranulocytosis Associated With Fenoprofen

Author Affiliations

Providence Hospital Southfield, Mich

JAMA. 1979;241(25):2700-2701. doi:10.1001/jama.1979.03290510014007

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor.—  We would like to report a case of agranulocytosis temporally associated with fenoprofen calcium (Nalfon) therapy.

Report of a Case.—  An 86-year-old woman was admitted to the hospital with complaints of pruritus and exfoliative rash. She had a three-year history of back and hip pain due to osteoarthritis, which was partially relieved by indomethacin. Other long-term medications included digoxin and pentaerythritol tetranitrate. One month before admission her physician substituted fenoprofen calcium, 300 mg four times daily, for indomethacin. After two weeks of therapy pruritus developed, which resolved after discontinuation of the drug treatment. On her own initiative the patient reinitiated therapy with fenoprofen one week before admission.Admission physical examination showed an uncomfortable elderly woman with a blood pressure of 110/68 mm Hg; heart rate, 68 beats per minute; and temperature, 37.0 °C. There was an erythematous and exfoliative rash involving the limbs and trunk. There was

×